Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 306, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 4, 2000, 3:44 PM CDT for Dickson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2000, 3:44 PM CDT (20:44 UTC)
- Expired
- Sep 4, 2000, 4:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Dickson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 042045 SVRBNA TNC043-083-125-161-042115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 344 PM CDT MON SEP 4 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DICKSON COUNTY IN TENNESSEE HOUSTON COUNTY IN TENNESSEE SOUTHERN MONTGOMERY COUNTY IN TENNESSEE SOUTHEAST STEWART COUNTY IN TENNESSEE * UNTIL 415 PM CDT * AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM CUMBERLAND CITY TO NEAR ERIN. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ MAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:45 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 4, 1:45 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT MON SEP 4 2000 NEITHER THE AVN, ETA NOR NGM HAVE DONE A GOOD JOB COMING UP WITH A PRECIP SOLUTION THIS AFTERNOON THAT PICKS UP ON THE SCTD SHOWERS AND TSTMS THAT ARE PRESENTLY OVER S-CENTRAL KY. BASED ON MSAS ANALYSES, THESE SHOWERS AND STORMS ARE OCCURRING ALONG A MOISTURE CONVERGENCE BOUNDARY/PRE-FRONTAL TROF AND IN AN AREA OF LIS BTWN -5 AND -8. MODELS ARE AGREEABLE IN BRININGING THE MEAN MOISTURE CONVERGENCE BOUNDARY SWD THROUGH NRN MIDDLE TN THIS EVENING. THUS, WILL PROBABLY KEEP AT LEAST A SMALL POP RUNNING THROUGH THE EVENING OVER THE NORTH. MAY ALSO GO WITH A TOKEN 20% CHC OF SHOWERS ACROSS OUR SRN COUNTIES OVERNIGHT, AS THIS CONVERGENCE BOUNDARY SINKS SWD. AT 17Z, THE SFC CDFNT (AS REPRESENTED BY TIGHTEST THERMAL GRADIENT) EXTENDED FROM NEAR DAYTON, OHIO TO NRN MISSOURI. ALONG AND BEHIND THIS FRONT, STLT PICS SHOWED A BROAD AREA OF MOCLDY CONDITIONS, SIMILAR TO WHAT YOU WOULD SEE DURING AN AUTUMN OR WINTER OUTBREAK OF COOL AIR. INDEED, NGM AND AVN ARE BOTH AGRESSIVE IN MOISTENING THE 1000-850MB LAYER TONIGHT OVER NRN MIDDLE TN, AS THE COOL AIR SPREADS IN FROM THE NORTH. CONVERSELY, AVN AND NGM MOS DONT INDICATE MUCH CHC FOR CLOUDS IN OUR FA OVERNIGHT. THUS, WILL PROBABLY GO WITH A COMPROMISE IDEA AND LEAVE THE ZFP FCST OF PTCLDY INTACT (AND EXPECT MOST STRATOCU TO DISSIPATE AFTER SUNSET). ON TUESDAY, AM MORE CONVINCED THAT ABUNDANT LOW LVL MOISTURE WILL TRANSLATE INTO A THICK SC FIELD ONCE THE SUN HITS IT. THUS, BLV A BKN DECK WILL PROBABLY EXIST OVER THE MID-STATE FOR MUCH OF TUE AND HELP TO KEEP TEMPS QUITE A BIT LOWER THAN THOSE OF THE LAST SEVERAL DAYS. MOISTURE CONVERGENCE BOUNDARY STALLS OUT IN SERN MIDDLE TN LATE TONIGHT AND ALLUDES TO THE PSBLTY THAT THERE WILL BE AT LEAST A SMALL CHC FOR TSTMS IN OUR SERN AREAS EVEN INTO TOMORROW. OTHERWISE, EXPECT SUBSIDENCE TO PREVENT SHOWER DEVELOPMENT IN THE MID-STATE 2ND THRU 4TH PD. TEMP-WISE, NGM HAS NOW ADJUSTED TUE MAX TEMPS DOWN TO THOSE PROJECTED BY YESTERDAYS FAN. HOWEVER, THE FAN HAS NOW TAKEN ANOTHER NOSE-DIVE AND IS NOW GOING FOR A HIGH OF ONLY 73 TOMORROW AT BNA RIGHT NOW, BLV NGM PROJECTIONS LOOK MORE REASONABLE. WEDNESDAYS WEATHER OUGHT TO HELP PRODUCE A LITTLE AUTUMN FEVER IN THE MID-STATE, AS THE DAY STARTS OUT AT BNA WITH TEMPS NEAR 60 AND ENDS UP WITH TEMPS ONLY IN THE UPPER 70S (CAN WE SAY, PLEA-SANT?) BNA EB 067/081/060/078/ 058 192-- CSV EB 064/075/057/072/ 056 1921- .BNA...NONE. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 38 min |
| Sep 4, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 31 min |
| Sep 4, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 26 min |
| Sep 4, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 31 min |
| Sep 4, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 20 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.